Alert archive / South Carolina / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 53, NWS Columbia, SC

April 26, 2006Calhoun County, Clarendon County, South Carolina

NWS Columbia, SC issued this severe thunderstorm warning at Apr 26, 2006, 5:24 PM EDT for Calhoun County, Clarendon County, South Carolina. It was in force for 51 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 26, 2006, 5:24 PM EDT (21:24 UTC)
Expired
Apr 26, 2006, 6:15 PM EDT
In force
51 min
Issued by
NWS Columbia, SC
Area
Counties, with a storm outline in the text

Counties Calhoun County, SC, Clarendon County, SC

The radar

The Columbia radar (KCAE), 69 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 26, 5:30 PM EDTHAIL 0.511 E Cameron, SCPUBLIC REPORTED MARBLE SIZE HAIL AT STUMP HOLE LANDING.
Apr 26, 5:40 PM EDTHAIL 0.884 Sw Summerton, SCPUBLIC REPORTED NICKEL SIZE HAIL COVERING THE GROUND AT JACKS CREEK MARINA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 26, 12:40 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 9.4 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2006-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 575 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2006-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
575 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
1116 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCAE 262126
SVRCAE
SCC017-027-262215-
/O.NEW.KCAE.SV.W.0053.060426T2124Z-060426T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
524 PM EDT WED APR 26 2006

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CLARENDON COUNTY IN CENTRAL SOUTH CAROLINA
  CALHOUN COUNTY IN CENTRAL SOUTH CAROLINA

* UNTIL 615 PM EDT

* AT 518 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED OVER EXTREME EASTERN 
  CALHOUN COUNTY NEAR THE NORTHERN END OF LAKE MARION. THE STORM
  WAS MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL AFFECT LAKE MARION AND SUMMERTON ALONG 
  WITH RURAL AREAS OF BOTH COUNTIES. 

REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1, 800, 7
7 5, 7 1 9 9.

LAT...LON 3366 8059 3356 8059 3348 8032 3372 8030
      3370 8041 3366 8052

$$

LCV

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 3:29 PM EDT, 1 hour 55 minutes earlier.

Area forecast discussion, Apr 26, 3:29 PM EDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
329 PM EDT WED APR 26 2006

.SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)...
FRONTAL BOUNDARY ACROSS THE MIDLANDS. ONGOING SEVERE WEATHER THIS
AFTERNOON INTO THE EVENING AS MID LEVEL SHORT WAVE SWINGS ACROSS THE
AREA. INSTABILITY AND SHEAR SUFFICIENT FOR A FEW SUPERCELLS.  STORMS
SHOULD END DURING THE EVENING. UPPER TROUGH MOVES THROUGH THURSDAY,
SO WILL KEEP SOME CLOUDS AND CHANCE OF PRECIP. DRY WEATHER THURSDAY
NIGHT THROUGH FRIDAY NIGHT AS HIGH PRESSURE BUILDS IN AND UPPER FLOW
BECOMES NORTHWEST. TEMPS BELOW NORMAL THURSDAY AND NEAR NORMAL
FRIDAY.

&&

.LONG TERM (SATURDAY THROUGH WEDNESDAY)...

MEDIUM RANGE MODELS STILL NOT IN VERY GOOD AGREEMENT WITH
PROGRESSION OF NEXT SYSTEM COMING OUT OF THE WEST. DRY FORECAST
SATURDAY WITH CHANCE OF SHOWERS/TSTMS SUNDAY AND MONDAY AS FRONTAL
SYSTEM MOVES THROUGH. TEMPS BELOW NORMAL SATURDAY THROUGH MONDAY.
HIGH PRESSURE BRINGS FAIR WEATHER TUESDAY AND WEDNESDAY WITH TEMPS
WARMING TO NEAR NORMAL.

&&

.AVIATION...
CONVECTION CROSSING THE AREA THIS AFTERNOON AND EVENING WILL KEEP
MAINLY MVFR CONDITIONS. FRONTAL BOUNDAY ACROSS THE MIDLANDS WILL
MOVE SOUTH OVERNIGHT. EXPECT MVFR CEILINGS LATE TONIGHT INTO
MIDDAY THURSDAY. &&

.CAE WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
GA...NONE.
&&

10/10/99
Hazardous weather outlook, Apr 26, 9:53 AM EDT, 7 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
953 AM EDT WED APR 26 2006

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-271353-
AIKEN SC-BAMBERG SC-BARNWELL SC-BURKE GA-CALHOUN SC-CHESTERFIELD SC-
CLARENDON SC-COLUMBIA GA-EDGEFIELD SC-FAIRFIELD SC-KERSHAW SC-
LANCASTER SC-LEE SC-LEXINGTON SC-LINCOLN GA-MCCORMICK SC-MCDUFFIE GA-
NEWBERRY SC-ORANGEBURG SC-RICHLAND SC-RICHMOND GA-SALUDA SC-
SUMTER SC-
953 AM EDT WED APR 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA
AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA.

.DAY ONE...TODAY AND TONIGHT
NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE REGION
THIS AFTERNOON. THERE IS POTENTIAL FOR SEVERE THUNDERSTORMS FROM
THE COLUMBIA METRO AREA SOUTH ACROSS THE CENTRAL SAVANNAH RIVER
AREA. THE PRIMARY THREAT WILL BE HAIL...ALONG WITH DAMAGING WIND
GUSTS TO AROUND 60 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

In the hours before

Local storm report, Apr 26, 2:48 PM EDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
248 PM EDT WED APR 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     HAIL             NEWBERRY                34.28N 81.61W
04/26/2006  E1.00 INCH       NEWBERRY           SC   AMATEUR RADIO

&&

ARDREY
Local storm report, Apr 26, 2:50 PM EDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
250 PM EDT WED APR 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     HAIL             1 SE WINNSBORO          34.37N 81.08W
04/26/2006  E0.75 INCH       FAIRFIELD          SC   PUBLIC

&&

ARDREY
Local storm report, Apr 26, 3:11 PM EDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
311 PM EDT WED APR 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     HAIL             PINEWOOD                33.74N 80.46W
04/26/2006  E0.88 INCH       SUMTER             SC   PUBLIC

            PUBLIC REPORT NICKEL SIZE HAIL IN PINEWOOD.

&&

ARDREY
Local storm report, Apr 26, 3:36 PM EDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
336 PM EDT WED APR 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     HAIL             MANNING                 33.69N 80.22W
04/26/2006  E0.25 INCH       CLARENDON          SC   FIRE DEPT/RESCUE

            FIRE DEPARTMENT REPORTED QUARTER SIZE HAIL IN MANNING.

0321 PM     TORNADO          LUGOFF                  34.23N 80.68W
04/26/2006                   KERSHAW            SC   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED A TORNADO ON ALDEN ROAD WEST OF
            LUGOFF.

0330 PM     TSTM WND DMG     LUGOFF                  34.23N 80.68W
04/26/2006                   KERSHAW            SC   EMERGENCY MNGR

            BUILDING DAMAGE IN LUGOFF.

&&

ARDREY
Local storm report, Apr 26, 3:40 PM EDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
340 PM EDT WED APR 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HAIL             1 S MANNING             33.68N 80.22W
04/26/2006  E1.00 INCH       CLARENDON          SC   PUBLIC

            PUBLIC REPORT OF QUARTER SIZE HAIL.

&&

ARDREY
Local storm report, Apr 26, 4:23 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
423 PM EDT WED APR 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     TORNADO          5 SSW CAMDEN            34.19N 80.65W
04/26/2006                   KERSHAW            SC   TRAINED SPOTTER

            SPOTTER REPORTED INTERMITTENT TOUCH DOWN WITH SOME TREES
            DOWN NEAR HIGHWAY 521. PATH WAS 5 MILES SSW TO 6 MILES
            SSE OF CAMDEN.

&&

LINTON

The office that day

Everything else NWS Columbia, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 12:59 PM EDTSevere Thunderstorm WarningCAENewberry46 min
Apr 26, 1:00 PM EDTSevere Thunderstorm WarningCAENewberry45 min
Apr 26, 1:12 PM EDTSevere Thunderstorm WarningCAECalhoun, Richland48 min
Apr 26, 1:17 PM EDTSevere Thunderstorm WarningCAECalhoun, Lexington43 min
Apr 26, 1:31 PM EDTSevere Thunderstorm WarningCAERichland29 min
Apr 26, 1:36 PM EDTSevere Thunderstorm WarningCAENewberry39 min
Apr 26, 1:45 PM EDTTornado WarningCAENewberry45 min
Apr 26, 2:00 PM EDTSevere Thunderstorm WarningCAERichland30 min
Apr 26, 2:03 PM EDTSevere Thunderstorm WarningCAEFairfield42 min
Apr 26, 2:15 PM EDTTornado WarningCAECalhoun, Richland, Sumter45 min
Apr 26, 2:16 PM EDTTornado WarningCAEFairfield44 min
Apr 26, 2:21 PM EDTSevere Thunderstorm WarningCAEKershaw39 min
Apr 26, 2:33 PM EDTSevere Thunderstorm WarningCAEClarendon42 min
Apr 26, 3:04 PM EDTSevere Thunderstorm WarningCAEClarendon41 min
Apr 26, 3:04 PM EDTTornado WarningCAEKershaw26 min
Apr 26, 3:30 PM EDTTornado WarningCAEKershaw15 min
Apr 26, 3:32 PM EDTTornado WarningCAEClarendon13 min
Apr 26, 4:03 PM EDTTornado WarningCAELee42 min
Apr 26, 4:29 PM EDTSevere Thunderstorm WarningCAEAiken46 min
Apr 26, 4:51 PM EDTSevere Thunderstorm WarningCAEOrangeburg39 min
Apr 26, 5:54 PM EDTSevere Thunderstorm WarningCAEClarendon51 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.